Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
bella1

Madopar Withdrawal

Recommended Posts

Frustration Plus. Six years ago I was walking 5 to 6 km 4 or 5 times a week, running up and down stairs, working, cooking, holidaying, doing everything. Then I got like a bug so I thought that lasted three months, so went to dr. Dx then after six months was cfs, then symptoms have continued to develop, weight loss dramatic - still no proper dx. Being told over years I have MS, MSA, Parkinson's, Parkinsoniasm, Parkinson's Plus, and I have a weird wonderful disease not yet known.

This is driving me nuts. My condition is worsening. I am 53. My life and quality of life is really non existent. Walking frame, motorised scooter, yep on intensive physio program since beginning and muscles just seem to be weakening not strengthening, throat muscles, so voice goes so quiet or can't talk (hubby loves that), can't swallow food, it get's stuck, hypermobility - so food going through my stomach doesn't go through as it should, bowel incontinence, mainly living on mincey/drink diet with supplements, vision - eyes pupils dilate both enlarge, then one, then none, then the other one - all within 30 seconds, 12.5 degrees out to focus, often can't read, or do anything, clumsy, clutsy, can't roll in bed, find it difficult to dress myself, shower myself, can no longer cook (a great passion), can no longer x stitch (a great passion), This email is good as my fingers are working at the moment, but could change any minute and they will stiffen. I fall if I try to walk without aides, and with aides.

I have narcolepsy and no REM sleep.

Neuro yesterday determined I had a "functional" illness after two visits whlst my local doctor whom I've known for over 20 years has seen me go through major stresses like when my daughter was so very ill for 8 years and how I manage psychologically. I see a psychologist to help me adjust. But he decided to halve my parky med and so as I've always done what they say I did. last night was the worst night ever. All of a sudden I felt off, fluey like, then could barely walk with frame, was jerking on right side mainly, was stuttering, so saying same word three, four five times.....it was horrid. Felt exhausted and today like I've being run over by a bloody bus. Now if I continued what he said to do I would have had to halve my dosage again this morning, but I didn't, and again at lunch time, but I didn't. I'm only know starting to feel somewhat normal. This drug is Madopar 100mg/25mg. Are there side effects for coming off this? Wish he'd told me....I doin't mind coming off it, as I said to him, I used to find it would give me strength bbut that is getting less. But because he doesn't think I have PD he thinks I should be off it, and I agree and would be wrapt if I didn't have PD.

But he wants to review me in three months at a cost thank you very much, so why does he want to see me again, if he doesn't know what is wrong with me?

Feeling frustrated,

Belindam

Share this post


Link to post
Share on other sites

You might ask your doctor to order a DAT scan to look at the dopamine transporter.  If it is normal it may be advisable to slowly wean your PD meds.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×